Alert archive / California / Coastal Flood Statements in 2013
Coastal Flood Statement 4, NWS San Diego, CA
NWS San Diego, CA issued this coastal flood statement at Jun 22, 2013, 4:54 AM PDT for San Diego County, California. It took effect at Jun 22, 2013, 6:00 PM PDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2013, 4:54 AM PDT (11:54 UTC)
- In effect from
- Jun 22, 2013, 6:00 PM PDT
- Expired
- Jun 23, 2013, 11:00 PM PDT
- In force
- 29 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2309 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535 WHUS46 KSGX 221154 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 454 AM PDT SAT JUN 22 2013 ...MINOR TIDAL OVERFLOW POSSIBLE ALONG LOW-LYING BEACH AREAS THIS EVENING AND SUNDAY EVENING... CAZ042-043-222000- /O.NEW.KSGX.CF.S.0004.130623T0100Z-130624T0600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 454 AM PDT SAT JUN 22 2013 ...MINOR TIDAL OVERFLOW POSSIBLE DURING THE EVENING HOURS TODAY AND SUNDAY... * TIDAL OVERFLOW...POSSIBLE ALONG LOW-LYING BEACH AREAS OF ORANGE AND SAN DIEGO COUNTIES. * TIMING...DURING THE EVENING HOURS TONIGHT AND SUNDAY. * TIDES...IN SAN DIEGO COUNTY...PEAKING AT 7.5 FEET AT 857 PM TONIGHT...AND AT 944 PM SUNDAY NIGHT. IN ORANGE COUNTY...PEAKING AT NEAR 7 FEET AT 855 PM TONIGHT...AND AT 942 PM SUNDAY NIGHT. * IMPACTS...LOW-LYING BEACH AREAS...SUCH AS BEACH PARKING LOTS AND ADJACENT STREETS...POSSIBLY RECEIVING MINOR FLOODING DURING THE TIME OF HIGHEST TIDES. $$ HARRISON
5 follow-up statements
026 WHUS46 KSGX 222003 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 103 PM PDT SAT JUN 22 2013 ...MINOR TIDAL OVERFLOW POSSIBLE ALONG LOW-LYING BEACH AREAS THIS EVENING AND SUNDAY EVENING... CAZ042-043-230415- /O.CON.KSGX.CF.S.0004.130623T0100Z-130624T0600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 103 PM PDT SAT JUN 22 2013 ...MINOR TIDAL OVERFLOW POSSIBLE THIS EVENING AND SUNDAY EVENING... * TIDAL OVERFLOW...POSSIBLE ALONG LOW-LYING BEACH AREAS OF ORANGE AND SAN DIEGO COUNTIES. * TIMING...DURING THE EVENING HOURS TONIGHT AND SUNDAY. * TIDES...IN SAN DIEGO COUNTY...PEAKING AT 7.5 FEET AT 857 PM TONIGHT...AND AT 944 PM SUNDAY NIGHT. IN ORANGE COUNTY... PEAKING AT NEAR 7 FEET AT 855 PM TONIGHT...AND AT 942 PM SUNDAY NIGHT. * IMPACTS...LOW-LYING BEACH AREAS...SUCH AS BEACH PARKING LOTS AND ADJACENT STREETS...POSSIBLY RECEIVING MINOR FLOODING DURING THE TIME OF HIGHEST TIDES. $$ TS TO COMMENT ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
850 WHUS46 KSGX 230429 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 929 PM PDT SAT JUN 22 2013 ...MINOR TIDAL OVERFLOW POSSIBLE ALONG LOW-LYING BEACH AREAS THIS EVENING AND SUNDAY EVENING... CAZ042-043-231230- /O.CON.KSGX.CF.S.0004.000000T0000Z-130624T0600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 929 PM PDT SAT JUN 22 2013 ...MINOR TIDAL OVERFLOW POSSIBLE THIS EVENING AND SUNDAY EVENING... * TIDAL OVERFLOW...POSSIBLE ALONG LOW-LYING BEACH AREAS OF ORANGE AND SAN DIEGO COUNTIES. * TIMING...DURING THE EVENING HOURS TONIGHT AND SUNDAY. * TIDES...IN SAN DIEGO COUNTY...PEAKING AT 7.5 FEET AT 857 PM TONIGHT...AND AT 944 PM SUNDAY NIGHT. IN ORANGE COUNTY... PEAKING AT NEAR 7 FEET AT 855 PM TONIGHT...AND AT 942 PM SUNDAY NIGHT. * IMPACTS...LOW-LYING BEACH AREAS...SUCH AS BEACH PARKING LOTS AND ADJACENT STREETS...POSSIBLY RECEIVING MINOR FLOODING DURING THE TIME OF HIGHEST TIDES. $$
392 WHUS46 KSGX 231206 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 506 AM PDT SUN JUN 23 2013 ...MINOR TIDAL OVERFLOW POSSIBLE ALONG LOW-LYING BEACH AREAS THIS EVENING... CAZ042-043-232100- /O.CON.KSGX.CF.S.0004.000000T0000Z-130624T0600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 506 AM PDT SUN JUN 23 2013 ...MINOR TIDAL OVERFLOW POSSIBLE THIS EVENING... * TIDAL OVERFLOW...POSSIBLE ALONG LOW-LYING BEACH AREAS OF ORANGE AND SAN DIEGO COUNTIES. * TIMING...DURING THE EVENING HOURS TONIGHT. * TIDES...IN SAN DIEGO COUNTY...PEAKING AT 7.5 FEET AT 944 PM TONIGHT. IN ORANGE COUNTY...PEAKING AT NEAR 7 FEET AT 942 PM TONIGHT. * IMPACTS...LOW-LYING BEACH AREAS...SUCH AS BEACH PARKING LOTS AND ADJACENT STREETS...POSSIBLY RECEIVING MINOR FLOODING DURING THE TIME OF HIGHEST TIDES. $$ HARRISON
172 WHUS46 KSGX 232051 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 151 PM PDT SUN JUN 23 2013 ...MINOR TIDAL OVERFLOW POSSIBLE ALONG LOW-LYING BEACH AREAS THIS EVENING... CAZ042-043-240500- /O.CON.KSGX.CF.S.0004.000000T0000Z-130624T0600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 151 PM PDT SUN JUN 23 2013 ...MINOR TIDAL OVERFLOW POSSIBLE THIS EVENING... * TIDAL OVERFLOW...POSSIBLE ALONG LOW-LYING BEACH AREAS OF ORANGE AND SAN DIEGO COUNTIES...SUCH AS HUNTINGTON AND SEAL BEACHES AND NEAR OCEANSIDE. * TIMING...DURING THE EVENING HOURS TONIGHT. * TIDES...IN SAN DIEGO COUNTY...PEAKING AT 7.5 FEET AT 944 PM TONIGHT. IN ORANGE COUNTY...PEAKING AT NEAR 7 FEET AT 942 PM TONIGHT. * IMPACTS...LOW-LYING BEACH AREAS...SUCH AS BEACH PARKING LOTS AND ADJACENT STREETS...POSSIBLY RECEIVING MINOR FLOODING DURING THE TIME OF HIGHEST TIDES. $$ TS
353 WHUS46 KSGX 240354 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 854 PM PDT SUN JUN 23 2013 ...MINOR TIDAL OVERFLOW POSSIBLE ALONG LOW-LYING BEACH AREAS THIS EVENING... CAZ042-043-240600- /O.CON.KSGX.CF.S.0004.000000T0000Z-130624T0600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 854 PM PDT SUN JUN 23 2013 ...MINOR TIDAL OVERFLOW POSSIBLE ALONG LOW-LYING BEACH AREAS THIS EVENING... * TIDAL OVERFLOW...POSSIBLE ALONG LOW-LYING BEACH AREAS OF ORANGE AND SAN DIEGO COUNTIES...SUCH AS HUNTINGTONBEACH...SEAL BEACH AND NEAR OCEANSIDE. * TIMING...DURING THE EVENING HOURS TONIGHT. * TIDES...IN SAN DIEGO COUNTY...PEAKING AT 7.5 FEET AT 944 PM TONIGHT. IN ORANGE COUNTY...PEAKING AT NEAR 7 FEET AT 942 PM TONIGHT. * IMPACTS...LOW-LYING BEACH AREAS...SUCH AS BEACH PARKING LOTS AND ADJACENT STREETS...POSSIBLY RECEIVING MINOR FLOODING DURING THE TIME OF HIGHEST TIDES. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this coastal flood statement went out at Jun 22, 3:30 AM PDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 22, 3:30 AM PDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PDT SAT JUN 22 2013 .SYNOPSIS... LOW PRESSURE ALOFT NEAR THE WEST COAST WILL MAINTAIN STRONGER ONSHORE FLOW INTO EARLY NEXT WEEK WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS EACH LATE AFTERNOON THROUGH LATE EVENING. FOR COASTAL AND VALLEY AREAS...THE MARINE LAYER WILL DEEPEN INTO MONDAY WITH AREAS OF NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG EXTENDING INTO THE INLAND VALLEYS FOR SUNDAY AND MONDAY MORNINGS. FOR THE MIDDLE TO LATTER PART OF NEXT WEEK...HIGH PRESSURE TO THE EAST WILL EXPAND WESTWARD AND STRENGTHEN. THIS WILL BRING A STRONG WARMING TREND WITH TEMPERATURES FOR INLAND AREAS 10 TO 15 DEGREES ABOVE AVERAGE FOR NEXT WEEKEND. A SHALLOW MARINE LAYER WILL KEEP COASTAL AREAS COOLER WITH PATCHY NIGHT AND MORNING LOW CLOUDS AND FOG. MID LEVEL MONSOONAL MOISTURE COULD BRING SOME AFTERNOON CLOUDS TO THE MOUNTAINS BEGINNING AROUND THURSDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A LOW PRESSURE SYSTEM OVER THE NORTHERN ROCKIES WILL MOVE INLAND WHILE ANOTHER FROM THE PACIFIC MOVES INLAND ALONG THE WEST COAST SUNDAY AND SUNDAY NIGHT. THIS WILL MAINTAIN STRONGER ONSHORE FLOW THROUGH EARLY NEXT WEEK WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS EACH LATE AFTERNOON THROUGH LATE EVENING WITH STRONGEST GUSTS IN THE WINDIER LOCATIONS TO AROUND 45 MPH. THE ONSHORE FLOW WILL ALSO BRING A SLOW COOLING TREND INTO MONDAY WITH SLOW WARMING FOR TUESDAY. FOR COASTAL AREAS...STRATUS IS MORE EXTENSIVE OVER THE COASTAL WATERS AND AREAS NEAR THE COAST AS EXPECTED AND SHOULD EXTEND INLAND INTO THE WESTERN SAN DIEGO COUNTY VALLEYS THIS MORNING. CONTINUED DEEPENING SHOULD TAKE IT INTO PORTIONS OF THE INLAND VALLEYS SUNDAY MORNING AND FARTHER INTO THE INLAND VALLEYS MONDAY MORNING...THEN NOT QUITE AS FAR INTO THE INLAND VALLEYS TUESDAY MORNING. FOR WEDNESDAY THROUGH EARLY NEXT WEEK...HIGH PRESSURE TO THE EAST WILL STRENGTHEN AND EXPAND WESTWARD WITH HIGH PRESSURE CENTERED OVER NEVADA AND UTAH NEXT WEEKEND. THIS WILL BRING A STRONG INLAND WARMING TREND AND SHALLOWER MARINE LAYER. A MINOR AMOUNT OF MID LEVEL MONSOONAL MOISTURE COULD BRING SOME AFTERNOON CLOUDS TO THE MOUNTAINS BEGINNING AROUND THURSDAY. THE WARMING WILL TAKE TEMPERATURES TO 5 TO 10 DEGREES ABOVE AVERAGE FOR INLAND AREAS AND LOCALLY 10 TO 15 DEGREES ABOVE AVERAGE. THIS WOULD PUSH HIGH TEMPERATURES TO AROUND 100 IN THE INLAND EMPIRE AND AROUND 115 IN THE LOWER DESERTS. CLOSER TO THE COAST...THE MARINE LAYER AND WEAK ONSHORE FLOW WILL KEEP COASTAL AREAS COOLER WITH HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE AVERAGE. && .AVIATION... 220847Z...COAST/VALLEYS...STRATUS WILL CONTINUE TO FILL INTO THE COASTAL AREAS ABOUT 10-15 SM INLAND THROUGH 1400 UTC...WITH BASES 1000-1200 FT MSL AND TOPS 1600-1800 FT MSL. HIGHER COASTAL TERRAIN MAY SEE VIS 3-5SM BR. 1400-1800 UTC...STRATUS CLEARING TO THE COASTAL WATERS. 1800-23/0300 UTC...MOSTLY SKC WITH UNRESTRICTED VIS. 23/0300-0900 UTC...STRATUS MOVING 15-20 SM INLAND WITH BASES 1200-1400 FT MSL AND TOPS 1800-2000 FT MSL. BKN CIGS AND/OR 3-5SM BR VIS MAY MAKE IT INTO KONT DURING THE 23/1200-1400 UTC TIME-PERIOD. MTNS/DESERTS...FEW CLDS AOA 20000 FT MSL AND UNRESTRICTED VIS THROUGH TONIGHT. WESTERLY WINDS 20-25 KT WITH GUSTS 35-40 KT ALONG THE RIVERSIDE AND SAN DIEGO COUNTY RIDGE-TOPS...DESERT SLOPES AND ADJACENT DESERT AREAS LATE THIS AFTERNOON INTO THIS EVENING WILL CREATE MOD-STG UDDFS AND AREAS OF LLWS OVER AND EAST OF THE AFOREMENTIONED MTNS. && .MARINE... HIGHEST HIGH TIDES OF 7.5 FEET IN SAN DIEGO COUNTY AND NEAR 7 FEET IN ORANGE COUNTY WILL OCCUR THIS EVENING AND SUNDAY EVENING. LOWEST TIDES WILL BE NEAR -1.8 FEET AND OCCUR DURING THE EARLY MORNING HOURS. WITH TIDAL SWINGS THIS GREAT...STRONG RIP CURRENTS ARE LIKELY. MINOR TIDAL OVERFLOW WILL ALSO BE POSSIBLE DURING THE EVENING HIGH TIDES...MAINLY IN LOW LYING AREAS ALONG THE BEACHES. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...17 AVIATION/MARINE...HARRISON
Hazardous weather outlook, Jun 21, 4:00 PM PDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT FRI JUN 21 2013 CAZ042-043-221300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 400 PM PDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT LARGE 9 FOOT TIDAL SWINGS WILL PRODUCE STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS. MINOR COASTAL FLOODING IS ALSO POSSIBLE DURING THE EVENING HIGH TIDES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY SATURDAY THROUGH MONDAY...HIGH TIDES OVER 7 FEET WITH PEAK HIGH TIDES OF 7.5 FEET SATURDAY AND SUNDAY EVENINGS. MORNING LOW TIDES WILL BE -1.8 FEET. THE LARGE DAILY TIDAL SWINGS WILL PRODUCE STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS. MINOR COASTAL FLOODING IS ALSO POSSIBLE DURING THE EVENING HIGH TIDES. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055-056-058-060>062-221300- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT GUSTY WESTERLY WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS OF AROUND 40 MPH MAY CAUSE DIFFICULTY FOR MOTORISTS IN HIGH PROFILE VEHICLES NEAR THE BANNING PASS AND NEAR THE DESERT SLOPES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY SATURDAY THROUGH AND MONDAY AFTERNOONS/EVENINGS...GUSTY WESTERLY WINDS THROUGH THE PASSES AND NEAR THE DESERT SLOPES MAY RESULT IN LOCALLY HAZARDOUS DRIVING CONDITIONS AT TIMES DUE TO BLOWING DUST AND STRONG CROSS WINDS. LOCAL WIND GUSTS UP TO 50 MPH ARE POSSIBLE IN THE WINDIEST SPOTS ON LATE SUNDAY AND AGAIN MONDAY. HIGH PROFILE VEHICLES WOULD BE MOST AT RISK. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:15 AM PDT | Wind Advisory | SGX | Riverside | 18 hr |
Nearby
Coastal Flood Statements in California, 2013Every coastal flood statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.